MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. HIGHLANDER 014; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. HIGHLANDER 014; PTA BALLOON DILATATION CATHETER
Catalog Number H41502H15
Medical Device Problem Codes Leak/Splash (1354); Material Rupture (1546); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the severely calcified below knee superficial femoral artery via the contralateral approach, the pta balloon allegedly ruptured at 10 atm.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.Investigation summary: one highlander 014 was returned for evaluation.An in-house presto inflation device was used to inflate the balloon, during the inflation a leak could be seen at the proximal balloon joint.The exact source of the leak could not be determined.No other rupture was noted to the device.No other functional testing performed.Therefore, the investigation is unconfirmed for the reported balloon rupture as no rupture was noted to the balloon.However, the investigation is confirmed for the identified leak, as leak could be seen at the proximal balloon joint.And the investigation remains inconclusive for the reported lesion advancement difficulty as the reported scenario cannot be replicated in laboratory.Per the reported event details, the target lesion was highly calcified.Therefore, it is possible the interaction between the lesion and the balloon contributed to the reported balloon rupture.However, the definitive root cause for the reported balloon rupture, lesion advancement difficulty and identified leak could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in a severely calcified superficial femoral artery via contralateral approach, there was difficulty in passing the tip of the pta balloon through the lesion but somehow passed and dilation was started.It was further reported that the balloon allegedly ruptured.The procedure was completed using another device.There was no reported patient injury.

Brand Name
HIGHLANDER 014
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21032683
Report Number2020394-2024-01918
Device Sequence Number4120511
Product Code LIT
UDI-Device Identifier00801741213458
UDI-Public(01)00801741213458(11)230928(17)250831(10)CMHW0412
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K223177
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue NumberH41502H15
Device Lot NumberCMHW0412
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date12/29/2024
Supplement Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown